Doctor insights on:
Will Avascular Necrosis Continue To Progress After You Stopped Steroids
Osteonecrosis is also known as Avascular necrosis. Osteonecrosis is a condition in which part of a person's bone dies due to lack of blood flow to the area. The hip and shoulder are more likely to be affected, but osteonecrosis can also involve the knee, elbow, wrist, or ankle. Trauma to the bone can cause osteonecrosis, often there ...Read more
There is some fixed : Not complete safety. The good news is it lessons the risk for more new lesions. But there is fixed damage and depending where and how much will be fixable and how much it can interfer with your musculoskeletal system. ...Read more
Yes and no: Avclascular necrosis , ischemic bone necrosis, (avn) is a disease where there is cellular death (necrosis) of bone components due to interruption of the blood supply. When you have injection or used steroid rarely you will have side effect to the cortisone used what we call avn of the bone sometimes happen after few month to year from using the medications or injection. Thank you. ...Read moreSee 1 more doctor answer
Avascular Necrosis: Due to effect on blood vessels, causing interruption of blood supply to the bone. ...Read more
Im 25 with avascular necrosis(bilateral) and I don't have lupus, sickle cell disease, never used steroid medication, nor never injury a bone! reason?
Can nicotine cause avascular necrosis as it constricts blood vessels? I know it stopped my recent bone graft in a spinal fusion from growing properly.
Maybe: Smoking is well-known to impair new blood vessel growth into areas of bone fusion and prevent good healing. There are thousands of chemicals in smoke. Nicotine alone has been well studied and tends to show poor bone formation and mineralization. So using nicotine as a supplement instead of smoking still is a risk for your spinal fusion. You have one spine -- take good care! Good Luck! ...Read moreSee 1 more doctor answer
Early avascular necrosis hip. No surgery while on immunosuppresant (SLE complications). What can I do to slow progress of the AVN? Not on steroids.
See your orthopedist: Lupus is a frequent cause of AVN, particularly if on steroids. Treatment usually consists of pain relief from NSAIDs and sometimes opiates. Some studies show that alendronate used with Ca and vitamin D may slow progression, but don`t use long term osteoporosis drugs as they stay there a long time and some hae even been implicated in AVN.See PT for gentle exercise and avoidance of injury. ...Read more
After having hip pain due to injury, MRI showed "avascular necrosis of the hips bilaterally, right greater than left". Is this curable or permanent ?
Permanent: This is commonly associated with long term alcohol use, steroid use, or disuse of hips. Do you meet any of these categories? If not, you need to find out why you have it, including rare genetic causes, infections and medications. You should make sure you get a reason for it at your age. Some early results have been seen with stem cell replacement. Next step is hip replacement if it gets too bad. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Will avascular necrosis stop now that i stopped steroids
- Will steroid back injections cause you to gain weight
- How long will i continue to urinate frequently after a uti heals?
- Ask a doctor a question free online
- Talk to a orthopedic surgeon online for free